Forums


Medications & Prescription Treatment

How about developing immunity to Botox

  • By chantrelle

    I had my first Botox injections just about a week ago. Thanks god I already notice that the migraines are less intense as the Triptans works well now.

    However, it just came up that a few years ago when I had Botox for esthetic concerns the doctor who did the injections told me that these should not be done more often then every 6 months to make sure that I did not become immune to the Botox.

    As that was a little more than 10 years ago Botox treatments for migraines were not frequent back then. So maybe they did not have enough data to realy back the info how about larger amount of Botox every 3 months, and it might have been just that they were overly cautious. Is there any one that has experienced Botox immunity over time ?

    That may seem od but I work so hard to learn to be happy the way I’m, I would not want to get better and have to do it all over again…

    Thank you for sharing,

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi chantrelle,

    Thank you for your question. I’ve not heard this before and the migraine protocol is different from the cosmetic one. I know some patients who have had Botox every three months for years without any problems.

    I hope that helps!
    Nancy

    Reply Created with Sketch. reply
  • By maureen52

    I do not see a fopic specific to Botox issues so I will ask here: I had several rounds of Botox–less than standard protocol. First 2 helped and then the last 3 did nothing. I took a break, went to a pain Clinic and have a neurologist.pain Dr. I had my first round of Botox from this clinic, which I discovered was 150 cc, nore than I was getting before and in different areas of my head. Huge improvement. Before Botox I averaged one new attack every 3 days with attacks averaging about 18 hours. THE BIG PROBLEM IS MY LAST BOTOX INJECTION WHICH HAS MADE THINGS WORSE. At first I thought–just wait–sometimes pain may get a little worse before it gets better, and the areas of pain were a little different. But it is now 3 weeks since the Botox and in this last week I have had OVERLAPPING MIGRAINES. In other words, as one of them was resolving, I got new aura and pain starting in different area. I guess this is a risk? I thought the risk was just headache. Dont know what I will do next. My pain specialist Dr. asked me–what has worked before so I am now taking dexadron steroids to try to break the cascading headaches. Anyone have a similar effect?

    Reply Created with Sketch. reply